Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 41, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 9, 2007, 6:34 PM CDT for Menard County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 9, 2007, 6:34 PM CDT (23:34 UTC)
- Expired
- May 9, 2007, 10:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Menard County, TX
The radar
The San Angelo radar (KSJT), 83 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 6:40 PM CDT | FLOOD | 5 Ene Fort Mckavett, TX | HIGHWAY 864 CLOSED ABOUT 1/2 MILE SOUTH OF U.S. 190. |
| May 9, 6:40 PM CDT | FLASH FLOOD | 5 Ene Fort Mckavett, TX | HIGHWAY 864 CLOSED ABOUT 1/2 MILE SOUTH OF U.S. 190. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 092338
FFWSJT
TXC095-307-319-327-411-100330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
634 PM CDT WED MAY 9 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CONCHO COUNTY IN SOUTHWEST TEXAS
MCCULLOCH COUNTY IN NORTH CENTRAL TEXAS
EXTREME WEST CENTRAL SAN SABA COUNTY IN NORTH CENTRAL TEXAS
NORTHEASTERN MENARD COUNTY IN SOUTH CENTRAL TEXAS
NORTHWESTERN MASON COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 1030 PM CDT
* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS MOVING ACROSS CONCHO AND MCCULLOCH COUNTIES. THESE
STORMS ARE PRODUCING VERY HEAVY RAIN AS THEY MOVE NORTHEASTWARD.
EXPECT AS MUCH AS ONE TO TWO INCHES OF RAIN OVER THE NEXT COUPLE OF
HOURS. ISOLATED AREAS MAY RECEIVE AS MUCH AS THREE INCHES OF RAIN.
MOST OF THE WARNED AREA IS SATURATED FROM RAIN OVER THE LAST SEVERAL
DAYS. EXCESSIVE RUNOFF FROM THIS ADDITIONAL HEAVY RAINFALL WILL
CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3107 10002 3107 9963 3093 9963 3092 9950
3073 9950 3073 9930 3096 9909 3137 9908
3131 10002
$$1 follow-up statement
000
WGUS74 KSJT 100033
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
728 PM CDT WED MAY 9 2007
TXC095-307-319-327-411-100330-
CONCHO TX-MCCULLOCH TX-SAN SABA TX-MENARD TX-MASON TX-
728 PM CDT WED MAY 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
NORTHWESTERN MASON...NORTHEASTERN MENARD...EXTREME WEST CENTRAL SAN
SABA...MCCULLOCH AND SOUTHERN CONCHO COUNTIES...
AT 725 PM CDT...LOCAL EMERGENCY MANAGEMENT REPORTED FLOODING IN
BRADY AND HAVE CLOSED PARTS OF SOUTH BLACKBURN AND SOUTH ELM
STREETS.
FLOOD WATERS WILL CONTINUE TO MOVE ACROSS CITY STREETS AND FLOW DOWN
LOCAL CREEKS AND DRAWS. LIGHT TO MODERATE RAIN SHOWERS
CONTINUE OVER THE WARNED AREA. ANOTHER QUARTER OF AND INCH TO ONE
INCH OF RAIN IS POSSIBLE OVER THE NEXT FEW HOURS. EXPECT STREAMS TO
BE ELEVATED WITH FLOOD WATERS THROUGH THE EVENING HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3107 10002 3107 9963 3093 9963 3092 9950
3073 9950 3073 9930 3096 9909 3137 9908
3131 10002
$$
JMJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 6:23 PM CDT, 11 minutes earlier.
Area forecast discussion, May 9, 6:23 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 623 PM CDT WED MAY 9 2007 .AVIATION... SEVERE LINE OF STORMS JUST WEST OF BRADY TO JUNCTION AT 2320Z. STORMS MOVING INTO BRADY MAY HAVE LARGE HAIL/DAMAGING WINDS TO 1Z. OTHERWISE MCS JUST MOVING INTO KABI...JUST LEAVING KSJT AND KSOA AT 2320Z. WILL TAKE 4 HOURS (4Z) OR MORE FOR STORMS TO MOVE THROUGH ABLENE. MAY SEE MVFR STRATUS RETURN DURING THE EARLY MORNING HOURS AS GROUND QUITE WET. MAY SEE ISOLATED THUNDERSTORMS THROUGH NEXT 24 HOURS AS UPPER LOW MOVE THROUGH. BEST CHANCES WILL BE THROUGH 5Z HOWEVER. && .PREV DISCUSSION... /ISSUED 350 PM CDT WED MAY 9 2007/ UPDATE... UPDATED GRIDS/ZONES TO ADD TORNADO WATCH #262 UNTIL 11PM FOR CROCKETT...SCHLEICHER...SUTTON...MENARD...AND KIMBLE COUNTIES. 11 PREV DISCUSSION... /ISSUED 304 PM CDT WED MAY 9 2007/ THIS AFTERNOON...UPPER LEVEL LOW OVER NM. SW FLOW IN THE UPPER LEVELS OVER WC TX. IN THE LOWER LEVELS STATIONARY SURFACE BOUNDARY ACROSS WRN BOUNDARIES OF CWA. THIS UPPER LOW WILL SLOWLY MOVE ACROSS WC TX TONIGHT INTO THU. BY FRI MORNING...LOW IS PROGGED TO MOVE ACROSS SE TX COAST...INTO OPEN GULF BY FRI NIGHT. AS UPPER LOW MOVES ACROSS CWA...WILL INTERACT W/ SURFACE BOUNDARY. UPPER JET MAX OF 80-90KTS ACROSS SRN PARTS OF THE CWA TONIGHT INTO THU WILL AIDE IN ENHANCING CONVECTION. WILL CONTINUE FLASH FLOOD WATCH THROUGH 7AM FOR ONGOING AND CONTINUED EXPECTED CONVECTION TONIGHT. AS UPPER LOW MOVES SE. WILL SE POPS LOWER AS WE MOVE INTO FRI/SAT TIME FRAME W/ ONLY MINOR CHANCES FOR RAINFALL...MAINLY DAYTIME AND EVENING WITH HEATING. THINGS BEGIN TO DRY OUT BY THE LATTER HALF OF THE WEEKEND THROUGH THE REMAINDER OF THE FORECAST ACROSS WC TX... AS AN UPPER RIDGE SETS UP ACROSS THE MIDDLE PART OF THE U.S. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 56 75 59 80 / 70 40 20 20 SAN ANGELO 57 80 57 81 / 60 30 10 20 JUNCTION 59 80 56 81 / 70 40 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 99/99/04
Hazardous weather outlook, May 9, 2:28 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 228 PM CDT WED MAY 9 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-101930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 228 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS MUCH OF WEST CENTRAL TEXAS THROUGH TONIGHT. A FEW OF THESE STORMS MAY BRIEFLY REACH SEVERE LEVELS...PRODUCING LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO. HOWEVER...THE MAIN THREAT WILL CONTINUE TO BE VERY HEAVY RAINFALL. WITH ANOTHER 1 TO 2 INCHES OF RAINFALL POSSIBLE BY THURSDAY MORNING...AND WITH THE SOILS ALREADY SATURATED BY THE RAINS FROM THE LAST WEEK... FLOODING OF LOW LYING AREAS WILL REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF WEST CENTRAL TEXAS THROUGH THURSDAY AND PERHAPS INTO FRIDAY AS WELL. HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 9, 4:24 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 424 PM CDT WED MAY 9 2007 TXZ066-092215- RUNNELS TX- 424 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR RUNNELS COUNTY... AT 419 PM CDT...A THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHWEST OF ROWENA...OR ABOUT 11 MILES WEST OF BALLINGER...MOVING NORTHEAST AT 20 MPH. SPOTTERS REPORTED A FUNNEL CLOUD WITH THIS STORM EARLIER. WHILE NO ROTATION WAS SPOTTED ON RADAR AND THE STORM WAS RELATIVELY WEAK...LOOK FOR POSSIBLE WARNINGS IF SPOTTERS REPORT ANOTHER FUNNEL WITH THE STORM. * THE THUNDERSTORM WILL BE NEAR... BALLINGER LAKE BY 440 PM CDT BALLINGER BY 445 PM CDT NORTON BY 450 PM CDT HATCHEL BY 505 PM CDT WINTERS AND WINTERS LITTLE ELM LAKE BY 515 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN TEXAS.
Local storm report, May 9, 4:25 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
425 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 1 SW ELDORADO 30.85N 100.61W
05/09/2007 E1.00 INCH SCHLEICHER TX LAW ENFORCEMENT
&&
MKEISERSpecial weather statement, May 9, 4:28 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 428 PM CDT WED MAY 9 2007 TXZ072-092230- TOM GREEN TX- 428 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR TOM GREEN COUNTY... AT 424 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER CHRISTOVAL...OR ABOUT 16 MILES SOUTH OF SAN ANGELO...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WALL BY 450 PM CDT VANCOURT AND VERIBEST BY 500 PM CDT MERETA BY 510 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN TEXAS.
Local storm report, May 9, 5:02 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
502 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD OZONA 30.71N 101.20W
05/09/2007 CROCKETT TX FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED FLOODING OF STREETS IN OZONA DUE
TO FLOODING OF DRAW. OFFICIALS HAVE CLOSED HIGHWAY 163
SOUTH OF OZONA AND HIGHWAY 290 EAST OF OZONA DUE TO
FLOODING. THE INTERSECTION OF HIGHWAYS 163 AND 137 3
MILES NORTH OF TOWN IS ALSO FLOODED.
&&
JMJSpecial weather statement, May 9, 5:18 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 518 PM CDT WED MAY 9 2007 TXZ066-092300- RUNNELS TX- 518 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT FOR RUNNELS COUNTY... AT 515 PM CDT...A THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHEAST OF WINTERS...MOVING NORTHEAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING FUNNEL CLOUDS. * THE THUNDERSTORM WILL BE NEAR... WINTERS LITTLE ELM LAKE BY 525 PM CDT CREWS BY 530 PM CDT
Local storm report, May 9, 6:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
614 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TORNADO 10 NNW HEXT 30.99N 99.61W
05/09/2007 MENARD TX LAW ENFORCEMENT
LAW ENFORECEMENT REPORTED A TORNADO NEAR THE MCCULLOCH
COUNTY LINE
&&
AMCCULLOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:06 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 39 min |
| May 9, 10:54 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 66 min |
| May 9, 2:22 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 23 min |
| May 9, 2:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 48 min |
| May 9, 2:46 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 9, 2:55 PM CDT | Tornado Warning | SJT | Crockett | 35 min |
| May 9, 3:27 PM CDT | Tornado Warning | SJT | Crockett, Schleicher, Sutton | 48 min |
| May 9, 3:30 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 60 min |
| May 9, 3:39 PM CDT | Tornado Warning | SJT | Shackelford, Throckmorton | 36 min |
| May 9, 3:56 PM CDT | Tornado Warning | SJT | Schleicher, Sutton | 64 min |
| May 9, 4:13 PM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 3 hr |
| May 9, 4:14 PM CDT | Tornado Warning | SJT | Throckmorton | 46 min |
| May 9, 4:35 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 40 min |
| May 9, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher, Sutton | 64 min |
| May 9, 5:20 PM CDT | Tornado Warning | SJT | Menard | 40 min |
| May 9, 5:37 PM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| May 9, 5:48 PM CDT | Flash Flood Warning | SJT | Callahan, Shackelford | 3 hr |
| May 9, 5:53 PM CDT | Tornado Warning | SJT | Concho, McCulloch, Menard | 52 min |
| May 9, 6:01 PM CDT | Flash Flood Warning | SJT | Kimble, Menard | 6 hr |
| May 9, 6:17 PM CDT | Tornado Warning | SJT | McCulloch, Mason, Menard | 43 min |
| May 9, 6:34 PM CDT | Flash Flood Warning | SJT | Concho, McCulloch, Mason, San Saba | 4 hr |
| May 9, 6:48 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 42 min |
| May 9, 6:57 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 48 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.